MAUDE Adverse Event Report: CARDINAL HEALTH SCD 700 CONTROLLER - ANZ; SLEEVE, LIMB, COMPRESSIBLE

CARDINAL HEALTH SCD 700 CONTROLLER - ANZ; SLEEVE, LIMB, COMPRESSIBLE
Model Number 295255
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that while cleaning the theater, the electrical cord shorted, caught fire, sparked, and smoked.The wall panel alarmed, indicating a hazardous electrical fault.They called spotless to verify.After one minute, the device threw a flame, smoked, and had a loud bang.There was no patient in the theater at the time of the incident.The machine was plugged in, but it was not turned on.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
No service history available.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Upon investigation, it was determined that the power cord used in the incident was not an oem part.The use of a non-oem power cord could have contributed to compatibility issues or did not meet the safety and quality standards required for the scd 700 controller.The flexible power cord displayed signs of extensive wear and tear.Repeated bending of the cord can cause the internal insulation to degrade over time.In this case, the insulation breakdown led to exposed wires within the cord, creating the conditions necessary for a short circuit.The short circuit resulted in the cord overheating, which in turn caused the fire and smoke described in the reported incident.A corrective action is not applicable at this time.This complaint will be used for qa tracking and trending purposes.

Brand Name
SCD 700 CONTROLLER - ANZ
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
CARDINAL HEALTH
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
3651 birchwood drive
waukegan IL 60085
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key19627287
Report Number1423537-2024-00050
Device Sequence Number7400551
Product Code JOW
UDI-Device Identifier10884521129597
UDI-Public10884521129597
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number295255
Device Catalogue Number295255
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown